Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Experiencing palpitations and feeling uncomfortable and light headed. Why is this occurring?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have been experiencing palpitations quite often of late and makes me feel very uncomfortable and light headed.
I have been on Calaptin40 but I have been not taking it regularly.
Of late the palpitation occurs even when asleep. Why is this occurring?
Posted Wed, 22 Aug 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Mayank Bhargava 20 minutes later
Thanks for posting your query.
You should consult with Physician/ cardiologist and get your ECG and 2 D echo.
Heart palpitations may be due to cardiac problem or due to systemic illness.
Cardiac problem may be arrhythmias or structural problem. Palpitations may be due to AV block/ atrial fibrillation/ VPC's/ APC's/ Atrial Flutter. Very effective treatment is available and you may remain asymptomatic after taking these medicines.
If these cardiac investigation has some doubt then you can go for electro-physiological studies of heart.
If your ECG is normal then systemic cause should be searched out.
Blood investigations are thyroid profile, serum electrolytes, complete blood count, renal function test.
You should take Calaptin 40 as prescribed by physician, only then the effect of prescribed medicine can be judged.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor